Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 03:37:18 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635777
  • Total Topics: 48235
  • Online Today: 199
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 147
Total: 150

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: HIV & Viagra?  (Read 1918 times)

0 Members and 1 Guest are viewing this topic.

Offline FiercenBed

  • Member
  • Posts: 183
HIV & Viagra?
« on: November 25, 2007, 01:35:53 PM »
i was reading that long mumbo jumbo phamplet they give you with medication when i was refilling my viagra script. buried in the info was the statement....." If you are taking protease inhibitors, such as for the treatment of HIV, your doctor may recommend a 25-mg dose and may limit you to a maximum single dose of 25 mg of VIAGRA in a 48-hour period."

my doc didnt say anything about this. wont see the doc for another 3 months and hate to make a call inquiring about my viagra script.....lol. im not e.d but gota have it for safe sex.  iv got 100mg doses and on kaletra.

anyone know y this is?.....is it like a nexium reaction where it reduces the effiacy of the p.i.'s ???
« Last Edit: November 25, 2007, 01:38:17 PM by FiercenBed »

Offline thunter34

  • Member
  • Posts: 7,310
  • His name is Carl.
Re: HIV & Viagra?
« Reply #1 on: November 25, 2007, 01:47:58 PM »
no, it doesn't weaken the protease inhibitors, it INCREASES the amount of viagra that stays in your system.

bonus, shoppers!  you can get by with a smaller dose & get the desired effect.  the potential danger in taking the regular full dose is a boner that won't leave.  this is that "erection lasting longer than 4 hours" dealy you may have noticed mention of in the advertisements for e.d. pills. 
AIDS isn't for sissies.

Offline scud44

  • Member
  • Posts: 393
  • I am watching you
Re: HIV & Viagra?
« Reply #2 on: November 25, 2007, 01:49:04 PM »
If you are on HIV meds, your doctor should have changed the Viagra dosage or taken you off them - there can be conflicts with the HIV meds, not sure what they are , but my GP was very insistant that I not use Viagra whilst on meds.

You should seek a professional opinion before using Viagra again.

Regards
Scuddles
CD4 = 110 - 30 July 2007 - 10%
VL = 139000 - 30 July 2007
CD4 = 252 - 6th August 2007
VL = 16400 - 23rd August 2007
CD4 = 240 - 23rd August 2007
VL = 400 4th Sept 2007
CD4 = 96 - 4th Sept 2007
CD4 = 120 18th Sept 2007
VL = 386000 19th Nov 2007
CD4 = 160 19th Nov 2007
CD4 = 110 10th Jan 2008
CD4 = 311 29th Jan 2008
VL = <50 29th Jan 2008
CD4 = 148 2nd April 2008
VL = 110,000 2nd April 2008
June 2010 and nothing has improved

Offline vokz

  • Member
  • Posts: 391
  • efavirenz junkie
Re: HIV & Viagra?
« Reply #3 on: November 25, 2007, 02:05:47 PM »
Exactly what the fine Mr Hunter says.

PIs and NNRTIs are metabolised by the same liver enzymes that process Viagra .. meaning that you can get significantly higher levels of Viagra in the blood.

The bonus is that you get more erection for your money .. the downside is that, if you donít reduce the dose, the Viagra side effects (priapism, headaches, indigestion, congestion, disturbance of vision and raised blood pressure etc) are also likely to much be more noticeable.
« Last Edit: November 25, 2007, 02:09:06 PM by vokz »

Offline dgr20002

  • Member
  • Posts: 288
Re: HIV & Viagra?
« Reply #4 on: November 25, 2007, 03:54:58 PM »
I want to add that if you are taking Norvir you really need to be careful. Norvir is used to boost other drugs and it will do the same to Viagra. On an economical note, it is best to get the RX for 100mg and then get a pill cutter and cut them up any way you like. The co-pay will be the same and you will get more for your money.

As with any drug you should never take more than you need. 25mg is the lowest dose, so buy the 100mg pills and cut them into 4's.

David

Offline Buckster2005

  • Member
  • Posts: 15
Re: HIV & Viagra?
« Reply #5 on: November 26, 2007, 07:50:11 AM »
I'm on Kaletra and I can cut 100mg into 20's or more.  Takes very little.  ;D 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.